Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 31, NWS Chicago, IL

June 28, 2021Cook County, Illinois; Lake County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at Jun 28, 2021, 2:43 PM CDT for Cook County, Illinois; Lake County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 2:43 PM CDT (19:43 UTC)
Expired
Jun 28, 2021, 3:23 PM CDT
In force
40 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cook County, IL, Lake County, IN

The radar

The Chicago radar (KLOT), 40 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

591 
WUUS53 KLOT 281943
SVRLOT
ILC031-INC089-282045-
/O.NEW.KLOT.SV.W.0031.210628T1943Z-210628T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
243 PM CDT Mon Jun 28 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Southeastern Cook County in northeastern Illinois...
  Northern Lake County in northwestern Indiana...

* Until 345 PM CDT.

* At 243 PM CDT, a severe thunderstorm was located over Orland Park,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Chicago, Hammond, Gary, Orland Park, Tinley Park, Oak Lawn, Calumet
  City, South Shore, Roseland, Englewood, Chicago Lawn, East Chicago,
  Burbank, Lansing, Oak Forest, Harvey, Homer Glen, Blue Island,
  Dolton and Homewood.

Including the following interstates...
 I-57 between mile markers 343 and 358.
 I-80 between mile markers 150 and 155.
 I-90 between mile markers 101 and 107.
 I-94 between mile markers 59 and 74.
 I-294 between mile markers 59 and 74.
 Indiana I-90 between mile markers 1 and 14.

This includes...  Purdue University Northwest Hammond, Windy City
Thunderbolts Baseball, Hollywood Casino Amphitheatre, Moraine Valley
Community College, and South Suburban College.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4162 8725 4153 8779 4156 8779 4156 8791
      4164 8791 4164 8795 4169 8797 4171 8794
      4179 8758 4175 8753 4171 8753 4167 8747
      4167 8744 4168 8743 4167 8742 4165 8744
      4164 8743
TIME...MOT...LOC 1943Z 253DEG 26KT 4162 8784 

HAIL...<.75IN
WIND...60MPH
 
$$

Birk
3 follow-up statements
987 
WWUS53 KLOT 281957
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
257 PM CDT Mon Jun 28 2021

ILC031-INC089-282045-
/O.CON.KLOT.SV.W.0031.000000T0000Z-210628T2045Z/
Cook IL-Lake IN-
257 PM CDT Mon Jun 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN COOK AND NORTHERN LAKE COUNTIES...

At 257 PM CDT, severe thunderstorms were located along a line
extending from Burbank to Evergreen Park to Markham, moving northeast
at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Chicago, Hammond, Gary, Orland Park, Tinley Park, Oak Lawn, Calumet
City, South Shore, Roseland, Englewood, Chicago Lawn, East Chicago,
Burbank, Lansing, Oak Forest, Harvey, Blue Island, Dolton, Homewood
and Alsip.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4162 8725 4157 8773 4158 8778 4162 8784
      4164 8786 4167 8791 4169 8792 4171 8794
      4179 8758 4175 8753 4171 8753 4167 8747
      4167 8744 4168 8743 4167 8742 4165 8744
      4164 8743
TIME...MOT...LOC 1957Z 246DEG 34KT 4174 8777 4170 8772 4161 8769 

HAIL...<.75IN
WIND...60MPH
 
OEMC zones...SEVERE THUNDERSTORM WARNING.  
8...9...10...11...and 12.
 
$$

Birk
064 
WWUS53 KLOT 282007
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
307 PM CDT Mon Jun 28 2021

ILC031-INC089-282045-
/O.CON.KLOT.SV.W.0031.000000T0000Z-210628T2045Z/
Cook IL-Lake IN-
307 PM CDT Mon Jun 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR EAST CENTRAL COOK AND NORTHERN LAKE COUNTIES...

At 306 PM CDT, severe thunderstorms were located along a line
extending from Chicago Lawn to Auburn Gresham to Roseland, moving
northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Chicago, Hammond, Gary, Oak Lawn, Calumet City, South Shore,
Roseland, Englewood, Chicago Lawn, East Chicago, Burbank, Lansing,
Harvey, Blue Island, Dolton, Alsip, Ashburn, Chatham, Auburn Gresham
and Hyde Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4158 8765 4164 8769 4168 8773 4173 8783
      4179 8758 4175 8753 4171 8753 4167 8747
      4167 8744 4168 8743 4167 8742 4165 8744
      4164 8743 4162 8725
TIME...MOT...LOC 2006Z 244DEG 36KT 4177 8771 4175 8764 4171 8763 

HAIL...<.75IN
WIND...60MPH
 
OEMC zones...SEVERE THUNDERSTORM WARNING.  
8...9...10...11...and 12.
 
$$

Birk
062 
WWUS53 KLOT 282023
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
323 PM CDT Mon Jun 28 2021

ILC031-INC089-282032-
/O.CAN.KLOT.SV.W.0031.000000T0000Z-210628T2045Z/
Cook IL-Lake IN-
323 PM CDT Mon Jun 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COOK AND NORTHERN
LAKE COUNTIES IS CANCELLED...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has 
been cancelled.  However heavy rain is still possible across the 
area as additional thunderstorms move into the area.

LAT...LON 4158 8765 4164 8769 4168 8773 4173 8783
      4179 8758 4175 8753 4171 8753 4167 8747
      4167 8744 4168 8743 4167 8742 4165 8744
      4164 8743 4162 8725
TIME...MOT...LOC 2020Z 253DEG 26KT 4180 8758 4178 8751 4174 8750 

$$

Birk

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:05 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 28, 12:05 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1205 PM CDT Mon Jun 28 2021

.UPDATE...
1157 AM CDT

Showers and thunderstorms have begun to expand in coverage across
wester central into north-central Illinois. In collaboration with
DVN, we have expanded the Flash Flood Watch to the remaining
forecast area. Latest radar mosaic shows the corridor of
developing activity to be better focused toward the western
sections of the area. Morning DVN and ILX soundings show
precipitable water values of greater than 1.8 inches with latest
RAP analysis shifting this a bit westward. While far northern and
northwestern areas have seen less rainfall in recent days, the
efficient precip production and potential for multiple rounds of
showers and storms thought that expanding the watch was prudent.
Do not think that the threat has changed much for the original
watch area as high water already exists and showers and
thunderstorms are beginning to develop.

MDB

&&

.SHORT TERM...
215 AM CDT

Through Tuesday...

Main Points:

- Scattered showers and thunderstorms may develop at any time
  today, though the highest coverage is expected during the
  afternoon and evening hours.

- The strongest storms today will produce torrential downpours
  with the threat for flooding of ditches, farm fields, and
  roadways. Winds strong enough to down tree limbs cannot be ruled
  out, either.

- A mostly dry night is expected tonight, with a repeat of
  performance of scattered showers and thunderstorms Tuesday
  afternoon.

Technical Discussion:

Currently, temperatures are in the upper 60s to around 70 with
overcast skies. A warm front is positioned over northern Illinois
with easterly winds and surface dew points in the 60s generally
along and north of Interstate 80 and southerly winds and dew
points in the lower 70s to the south. Scattered showers and a few
thunderstorms are ongoing at press time, and are being forced by a
modest low-level jet nosing into the warm front as well as modest
diffluence in the right entrance region of an upper-level jet. As
the warm front continues lifting northward this morning, widely
scattered showers and a few storms may "pop up" at any time given
weak capping and appreciable low-level moisture.

As a subtle wave lifts out of Missouri and surface temperatures
warm affording the development of some 1000-1500 J/kg of MLCAPE
this afternoon, an increase in thunderstorm coverage is
anticipated especially after 1 pm. Poor low- to mid-level lapse
rates of a mere 5.8 to 6 K/km will stunt the rate at which
thunderstorms grow today, though some 30-35 kt of 0-8 km shear
(thanks to a nearby upper-level jet) does suggest a multicell
cluster or even a weak supercell or two may materialize by mid-
afternoon. Accordingly, gusty winds strong enough to down tree
limbs cannot be ruled out with the strongest thunderstorms today.
The greater concern is for torrential downpours and associated
flooding of ditches, farm fields, and roadways. The 00Z HREF
24-hour LPMM QPF depicts the potential for localized 2-4"
rainfall totals today which would certainly lead to flooding if
the heaviest falls over the urban footprint of Chicago or any
area that has seen several inches of rain already in this wet
pattern. Expansive cloud cover today will limit highs to around
80.

At least modest suppression in the wake of the aforementioned
wave should provide a local minima in precipitation tonight
outside of a stray shower or two. Lows tonight should fall into
the upper 60s. With weak surface winds expected during the early
Tuesday morning hours, patches of ground fog may develop near
areas of recent rainfall. Tuesday will be similar to today with
highs near 80 and a flare in thunderstorm coverage during the
afternoon hours.

Borchardt

&&

.LONG TERM...
303 AM CDT

Tuesday night through Sunday...

Forecast focus in the extended period continues to be on shower
and thunderstorm trends through mid-week, then shifts to the
arrival of drier and cooler conditions for the end of the week.
Global guidance continues to trend slightly farther east with an
upper trough over the holiday weekend, offering hope for mainly
dry weather during that time.

The blocky upper level pattern that we've seen over the past several
days is expected to persist into mid-week, before a gradual
weakening of upper level ridging centered off the mid-Atlantic coast
allows our upper Midwestern trough to shift eastward. Prior to this
shift, southwesterly flow will maintain a plume of deep moisture
from the western Gulf into the Great Lakes region characterized by
juicy PWATs around 2 inches. As the upper trough begins to shift
east Tuesday night into Wednesday, surface low pressure will track
across the northern Lakes and will trail a cold front slowly
southeastward across the forecast area. Low level convergence ahead
of the front, combined with increasing large scale forcing
associated with height falls ahead of the upper trough will likely
serve to maintain the threat of additional clusters of potentially
heavy-rain producing thunderstorms. Flow aloft also increases along
the southern periphery of the upper level jet streak ahead of the
upper trough, which may support storm organization and some severe
gusty wind threat Tuesday evening, and perhaps again Wednesday
afternoon/evening across mainly the south/southeastern part of the
cwa as the front completes it's slow transit of the forecast area.

By Thursday, the cold front will be moving south of the forecast
area, though some scattered shower/thunderstorm potential may linger
linger as the upper level trough axis moves across the area and
cooler mid-level temps maintain some instability. Medium range
ensemble guidance has continued to trend toward the ECMWF/EPS
forecast of shifting the upper trough axis to the east/southeast of
the forecast area Thursday night into Friday, which would suggest a
drier trend into the weekend. There still remains some spread with
just how far east the trough axis (and potentially a closed upper
low) get however - the 00Z operational GFS has a closed H5 low over
IL at 18Z Saturday - so uncertainty still exists. Blended NBM pops
have decreased for the Friday-Sunday period though still exhibit
slight chances mainly during the afternoon hours for the possibility
of diurnally-driven instability shower and that seems appropriate
given the lingering spread. Hopefully things will continue to trend
toward the farther east/drier ECMWF/EPS solutions which would
support a mainly dry holiday weekend.

Warm and humid conditions will persist into Wednesday, before cooler
weather spreads in behind the front on northerly low level flow
Thursday and Friday. After muggy highs in the lower 80s Wednesday,
temps by Friday are only expected to be in the low-mid 70s with
modest lake cooling as well. If the upper trough does shift farther
east over the weekend, temps would likely gradually moderate back to
around average (low 80s) by Sunday.

Ratzer

&&

.AVIATION...
For the 12Z TAFs...

Aviation Forecast Concerns:

* Periods of SHRA/TSRA today, with TSRA most likely during the
  afternoon hours.

* MVFR/patchy IFR ceilings this morning, with MVFR ceilings
  lingering in precipitation this afternoon. Brief IFR vsby
  possible in heavier SHRA/TSRA.

* Light east-southeast winds become southerly this evening and
  southwest overnight as warm front lifts north.

Surface warm front was south of the terminals early this morning,
roughly from KGBG to KGSH. The elevated frontal zone in the
925mb-850mb layer extends from northern MO into northeast IL.
Persistent southwest flow aloft within the elevated frontal zone
will combine with a very moist air mass to produce isolated to
scattered showers at any time today, with a couple of small mid-
level disturbances (one moving into western IL, another across
west-central MO) likely to modulate greater SHRA/TSRA coverage as
they lift northeast across the terminals today. While some weak
instability will build in aloft and could result in isolated TSRA
later this morning, the greatest TSRA potential will likely be
associated with diurnal warming and thus focused from mid-day
through this afternoon. Thunderstorms in this moist environment
will be efficient rain producers and likely will produce IFR vsbys
at times. Loss of surface heating this evening should allow for a
decrease in SHRA/TSRA coverage, though another mid-level wave is
progged to approach early Tuesday morning and may produce
additional convection at that time.

Otherwise, moist low levels and some overnight showers have
allowed low MVFR ceilings to develop this morning with some patchy
IFR cloud bases possible early. Daytime warming should allow a
slow rise through MVFR range through mid-day, though SHRA/TSRA
will likely be accompanied by MVFR cigs and IFR vis.

Surface winds will be light east-southeast north of the warm front
today, then will shift south this evening and more southwest
overnight as the warm front lifts north across the terminals.

Ratzer

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-
     ILZ033-ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108
     until 7 PM Tuesday.

IN...Flash Flood Watch...INZ001-INZ002-INZ010-INZ011-INZ019 until 7
     PM Tuesday.

LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 28, 12:32 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1232 PM CDT Mon Jun 28 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-291745-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1232 PM CDT Mon Jun 28 2021 /132 PM EDT Mon Jun 28 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk...with an associated:
     Limited damaging wind risk...up to 60 mph.
  Elevated Flooding Risk.

DISCUSSION...

Scattered thunderstorms with torrential downpours and gusty winds
are developing early this afternoon especially across northern Illinois.
Flooding of ditches, farm fields, and roadways may occur beneath
the strongest storms. A Flash Flood Watch is in effect for northern
Illinois and northwestern Indiana until Tuesday evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Limited Severe Thunderstorm Risk.
  Limited Flooding Risk.
Wednesday...
  Limited Flooding Risk.
  Limited Thunderstorm Risk.
Thursday and Friday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotters activation is not anticipated, though rainfall and
  flooding reports would be appreciated.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the northeast around 20 mph.

LMZ740>745-291745-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1232 PM CDT Mon Jun 28 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk...with an associated:
     Limited thunderstorm wind gust risk...up to 40 kt.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Limited Severe Thunderstorm Risk.
Wednesday and Thursday...
  Limited Thunderstorm Risk.

MDB

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Jun 28, 1:25 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
125 PM CDT Mon Jun 28 2021

ILZ019>021-281900-
Grundy IL-Kendall IL-La Salle IL-
125 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR KENDALL...NORTHEASTERN LA SALLE
AND NORTHWESTERN GRUNDY COUNTIES UNTIL 200 PM CDT...

At 125 PM CDT, Doppler radar was tracking a strong thunderstorm over
Newark, or near Sheridan, moving northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Yorkville, Plano, Sheridan, Newark, Millington, Millbrook, Lisbon,
Plattville and Norway.

Including the following interstate...
 I-80 between mile markers 101 and 108.

This includes...  Grundy County Speedway and Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4132 8860 4153 8876 4171 8845 4148 8827
TIME...MOT...LOC 1825Z 234DEG 26KT 4151 8859

Birk
Special weather statement, Jun 28, 1:56 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
156 PM CDT Mon Jun 28 2021

ILZ020-106-281930-
Kendall IL-Northern Will IL-
156 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENDALL AND
NORTHWESTERN WILL COUNTIES UNTIL 230 PM CDT...

At 155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shorewood, or near Minooka, moving northeast at 30 mph.

Wind gusts of 50 mph will be possible with this storm.

Locations impacted include...
Joliet, Naperville, Bolingbrook, Romeoville, Plainfield, Lockport,
Minooka, Crest Hill, Shorewood, Fairmont, Rockdale, Crystal Lawns and
Plattville.

Including the following interstates...
 I-55 between mile markers 251 and 265.
 I-80 between mile markers 125 and 126, and between mile markers 128
and 134.

This includes...  University of St. Francis, Joliet Junior College,
Joliet Slammers Baseball, and Lewis University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4151 8805 4146 8836 4160 8841 4173 8815
      4173 8810
TIME...MOT...LOC 1855Z 239DEG 22KT 4154 8832

Birk
Special weather statement, Jun 28, 2:30 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
230 PM CDT Mon Jun 28 2021

ILZ013-104-105-282000-
Southern Cook IL-DuPage IL-Central Cook IL-
230 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DUPAGE AND SOUTH
CENTRAL COOK COUNTIES UNTIL 300 PM CDT...

At 230 PM CDT, Doppler radar was tracking a strong thunderstorm over
Homer Glen, moving east northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bolingbrook, Orland Park, Tinley Park, Downers Grove, Woodridge, Oak
Forest, Homer Glen, Palos Hills, Lemont, Justice, Burr Ridge, Darien,
Bridgeview, Hickory Hills, Palos Heights, Worth, Willowbrook,
Countryside, Willow Springs and Indian Head Park.

Including the following interstates...
 I-55 between mile markers 270 and 281.
 I-57 near mile marker 344.
 I-80 between mile markers 150 and 151.
 I-355 between mile markers 8 and 10, and mile marker 12 and near
mile marker 15.

This includes...  Argonne National Laboratory, Hollywood Casino
Amphitheatre, and Moraine Valley Community College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4155 8774 4154 8779 4156 8779 4156 8791
      4164 8791 4164 8803 4173 8803 4173 8807
      4174 8807 4178 8783
TIME...MOT...LOC 1930Z 247DEG 25KT 4161 8798

Birk
Special weather statement, Jun 28, 2:38 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service Chicago/Romeoville IL
238 PM CDT Mon Jun 28 2021

ILZ003-004-008-010-011-282145-
Winnebago-Boone-Ogle-Lee-De Kalb-
Including the cities of Rockford, Belvidere, Rochelle, Oregon,
Byron, Dixon, DeKalb, and Sycamore
238 PM CDT Mon Jun 28 2021

...Funnel Clouds Possible Next Few Hours...

Conditions are favorable for the development of funnel clouds in
conjunction with isolated showers and thunderstorms mainly west
of Interstate 39. The chance for these funnel clouds to make
contact with the ground is low. Seek shelter as these isolated
thunderstorms approach.

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:01 AM CDTFlash Flood WatchLOTBoone, Cook, DeKalb, DuPage, Ford, Grundy and 12 more40 hr
Jun 28, 11:28 AM CDTRiver Flood AdvisoryLOTGrundy, LaSalle32 hr
Jun 28, 1:25 PM CDTSpecial Weather StatementLOTKendall35 min
Jun 28, 1:49 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Grundy, Kane, Kendall, Will3 hr
Jun 28, 1:56 PM CDTSpecial Weather StatementLOTKendall34 min
Jun 28, 1:59 PM CDTSevere Thunderstorm WarningLOTKendall, Will61 min
Jun 28, 2:30 PM CDTSpecial Weather StatementLOTWill30 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Severe Thunderstorm Warnings in Indiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.